MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER VENA VENOUS SELF-EXPANDING STENT; STENT, ILIAC VEIN

COOK IRELAND LTD ZILVER VENA VENOUS SELF-EXPANDING STENT; STENT, ILIAC VEIN
Catalog Number ZVT7-35-80-12-100
Medical Device Problem Codes Use of Device Problem (1670); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/05/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) # p200023.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Rt common and external iliac vein was stented with zilver vena for iliac vein compression.Case was successful, no problems.Pt returned to have lle venogram, noticed rle stents had traveled to pulmonary artery/rt atrium.This file will capture the user error ¿ incorrect size access sheath.The user used a 8fr size access sheath.Patient outcome according to the initial reporter, the patient did not experience any adverse effects due to this occurrence.The following information has been received via email on (b)(6) 2023.Sg (b)(6) 2023.Case was successful, no problems.3.92 did the patient have pre-existing conditions? yes.If yes, please specify: venous stasis, ble swelling and edema.3.94 was a stent previously placed during previous procedures? yes.3.112 was the stent deployed smoothly / without resistance? yes.3.113 was the stent fully deployed in the patient? yes.3.116 was the delivery system damaged/kinked/twisted during deployment? no.3.117 what intervention (if any) was required? n/a.3.118 was the secondary intervention performed during the same procedure as the device failure or was it scheduled for another day? n/a.3.119 were any other defects (other than the complaint issue) observed on the delivery system prior to return (e.G.Kink)? no.The following information has been requested via email on (b)(6) 2023.Sg (b)(6) 2023.1.Lot: 2.Gpn/rpn: 3.Implant date: 4.Implant facility: 5.Explant date: 6.Explant facility: 7.Patient outcome: 3.91 are images of the device or procedure available? 3.93 please describe the native state of the vessel (i.E.Was the anatomy tortuous? was the vessel fibrotic?) n/a, tortuous, calcified, fibrotic, other? if other, please specify: 3.95 was the device used percutaneously? 3.96 where on the patient was the percutaneous access site? 3.97 was the access site jugular or femoral? n/a, jugular, femoral other if other, please specify: 3.98 what disease pathology was being treated? may thurner, acute or chronic obstruction, restenosis, other? if other, please specify 3.99 was the lesion approached via contralateral or ipsilateral? n/a, contralateral, ipsilateral.3.100 was pre-dilation performed ahead of placement of the stent? 3.101 what was the target location for the stent? 3.102 details of access sheath used (name, fr size, length)? 3.103 was the device flushed through both flushing ports before the procedure, as per ifu? 3.104 details of the wire guide used (name, diameter, hyrdophyllic)? 3.105 was resistance encountered when advancing the wire guide to the target location? 3.106 was resistance encountered when advancing the delivery system to the target location? 3.107 if resistance was met, how did the physician address this? 3.108 did the tip of the delivery system cross the target location? 3.109 did the user pull the handle towards the hub during deployment, per ifu? 3.110 did the user push the hub during deployment? 3.111 did the user remove slack in the delivery system before deployment, per ifu? 3.114 was the stent fully deployed before removing the delivery system from the patient? 3.115 was post dilation performed after the placement of the stent? please provide the originator a list of any additional manufacturer questions required for investigation.Sg (b)(6) 2023.Please provide answers for the following questions.The following information has been received via email on (b)(6) 2023.Sg (b)(6) 2023.1.Lot: c1968019, c1840053.2.Gpn/rpn: g57445 zvt7-35-80-14-100, g57434 zvt7-35-80-12-100.3.Implant date: (b)(6) 2023.4.Implant facility: (b)(6) medical center.(b)(6).5.Explant date: (b)(6) 2023.6.Explant facility: (b)(6) medical center.(b)(6).7.Patient outcome: recovering well.Pulmonary artery htn, chf, volume overload.Additional manufacturer questions: please mark n/a to those questions that do not apply to this case.3.91 are images of the device or procedure available? yes.3.93 please describe the native state of the vessel (i.E.Was the anatomy tortuous? was the vessel fibrotic?) n/a, tortuous, calcified, fibrotic, other? if other, please specify: straight, hyper dynamic.3.95 was the device used percutaneously? yes.3.96 where on the patient was the percutaneous access site? bilateral popliteal veins.3.97 was the access site jugular or femoral? n/a, jugular, femoral other? if other, please specify: 3.98 what disease pathology was being treated? may thurner, acute or chronic obstruction, restenosis, other? if other, please specify rt iliac vein compression (also has may thurner).3.99 was the lesion approached via contralateral or ipsilateral? n/a, contralateral, ipsilateral-ipsi.3.100 was pre-dilation performed ahead of placement of the stent? post only.3.101 what was the target location for the stent? reiv and rciv.3.102 details of access sheath used (name, fr size, length)? 8fr.3.103 was the device flushed through both flushing ports before the procedure, as per ifu? yes.3.104 details of the wire guide used (name, diameter, hyrdophyllic)? amplatz.3.105 was resistance encountered when advancing the wire guide to the target location? no.3.106 was resistance encountered when advancing the delivery system to the target location? no.3.107 if resistance was met, how did the physician address this? 3.108 did the tip of the delivery system cross the target location? yes.3.109 did the user pull the handle towards the hub during deployment, per ifu? yes.3.110 did the user push the hub during deployment? no.3.111 did the user remove slack in the delivery system before deployment, per ifu? yes.3.114 was the stent fully deployed before removing the delivery system from the patient? yes.3.115 was post dilation performed after the placement of the stent? yes.The following information has been requested via email on (b)(6) 2023.Sg (b)(6) 2023.The user has stated that there are images for this complaint.Would it be possible to get these? additional file (b)(6) created to capture user error.Sg (b)(6) 2023.
 
Additional Manufacturer Narrative
Pma/510(k) #p200023.This file (b)(4) will capture the user error ¿ incorrect size access sheath.The user used a 8fr size access sheath.Device evaluation: user/use related complaints is considered foreseen misuse.It is unknown how the device will perform outside of instructions for use and/or labelling requirements.The user has not complied with the requirements of the ifu and/label.Trending will monitor if any future investigation is required.The zvt7-35-80-12-100 device of lot number c1840053 involved in this complaint was implanted in the patient and was not available for evaluation.With the information provided, a document-based investigation was conducted.Manufacturing records: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records confirms the failure mode has not previously occurred for this work order.Instructions for use/label: it should be noted that the instructions for use (ifu0091) states the following: ¿gain access at the appropriate site utilizing a 2.3mm (7.0 french) introducer sheath.¿ there is evidence to suggest that the customer did not follow the instructions for use.Image review: an image was not returned for evaluation.Root cause analysis: a definitive root cause of the user not reading or following the instructions for use has been determined.From additional information provided 8fr access sheath was used with the device.As previously noted, the ifu states ¿gain access at the appropriate site utilizing a 2.3mm (7.0 french) introducer sheath.¿ confirmation of complaint: the complaint is confirmed based on customer and/or rep testimony.Summary: according to the additional information received, it is known that an 8fr access sheath was used with the device.The ifu instructs to use a 7fr access sheath.Confirmed quantity of 01 device, confirmed used.According to the initial reporter, the patient did not experience any adverse effects as a result of this occurrence.Investigation findings conclude a definitive root cause of use error was established.The user has not complied with the requirements of the ifu.From the information available, it is known that an 8fr access sheath was used with the device and not the intended 7fr size as required as per the ifu.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation on 18-dec-2023.

Brand Name
ZILVER VENA VENOUS SELF-EXPANDING STENT
Common Device Name
STENT, ILIAC VEIN
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key17480617
Report Number3001845648-2023-00603
Device Sequence Number12508232
Product Code QAN
UDI-Device Identifier10827002574349
UDI-Public(01)10827002574349(17)240615(10)C1840053
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/15/2024
Device Catalogue NumberZVT7-35-80-12-100
Device Lot NumberC1840053
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date07/05/2023
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/19/2023
Supplement Date Received by Manufacturer07/19/2023
Initial Report FDA Received Date08/08/2023
Supplement Report FDA Received Date01/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale